Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diabetic. Experiencing frequent bowel movements with mucus. Had surgeries for gall bladder and umbilical hernia. Due to stress?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I am experiencing fairly frequent bowel movements which tend to be accompanied by mucus. Sometimes I do not produce much at all except mucus. I have had two operations in the last 2/3 years, one for a gall bladder removal and latterly for a umbilical hernia removal. I have not experienced any noticeable weight loss and am mildly diabetic. Could this be down to stress?
Posted Fri, 28 Jun 2013 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 29 minutes later
Thanks for writing in.
Sudden onset of frequent stools mixed with abundant mucus in majority of cases is due to infection. Therefore it is advisable to get a stool examination done . Umbilical hernia surgery will not have any effect on bowel function. But gall bladder removal can have if it was done recently. For such cases bile salt binding agents are advised. However in your case the cause needs to be ascertained by stool examination in order to commence treatment.
I hope this answers your question.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor